Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 331, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 3, 2001, 2:48 AM CDT for Colfax County, Nebraska. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2001, 2:48 AM CDT (07:48 UTC)
- Expired
- Jul 3, 2001, 3:45 AM CDT
- In force
- 57 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties
County Colfax County, NE
The radar
The Omaha radar (KOAX), 66 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 1:00 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2777 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1589 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KOAX 030749 SVROMA NEC037-030845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 248 AM CDT TUE JUL 3 2001 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLFAX COUNTY IN NORTHEAST NEBRASKA * UNTIL 345 AM CDT * AT 244 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 9 MILES NORTH OF HOWELLS TO 16 MILES SOUTHWEST OF CLARKSON...OR FROM 23 MILES SOUTHEAST OF NORFOLK TO 9 MILES NORTH OF COLUMBUS...MOVING SOUTHEAST AT 35 MPH. * SOME LOCATIONS AFFECTED... LEIGH CLARKSON HOWELLS SCHUYLER FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. $$ LAT...LON 4175 9724 4146 9726 4146 9691 4175 9691 MILLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:25 PM CDT, 11 hours 23 minutes earlier.
Area forecast discussion, Jul 2, 3:25 PM CDT, 11 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 325 PM CDT MON JUL 2 2001 THUNDERSTORM CHCS RMN FCST CONCERN THROUGH TUE WITH TEMPS THE MAIN CHALLENGE ON WED. WENT WITH ETA/AVN BLEND THIS FCST PD. SHORT TERM...AT 20Z WRMFNT WAS ESTIMATED NR AN ANW-OLU-FNB LINE WITH SECOND BNDRY FM FSD VCNTY TO NR VTN/CDR AND N-S REMNANTS OF OLD OUTFLOW NR MO RVR. WITH CLOUD ELEMENTS INCREASING NR INTERSECTIONS OF BNDRYS NW OF FCST AREA...AND A FEW LTG STRIKES SHOWG UP IN SD...FEEL THIS AREA WILL BE THE FIRST TO SEE DEVELOPMENT NR OAX CWA. MESOETA RMND FAIRLY CONSISTENT IN DVLPG MCS NCNTRL NEBR AND DROPG PCPN AREA SE THIS EVENING. THIS LOOKS PLAUSIBLE AND THUS WILL KEEP THE FAIRLY HIGH POPS GOING. FIRST MCS COULD WEAKEN AS IT MOVS TWD/INTO SERN NEBR SO WL KEEP A LTL LOWER POPS IN THAT LOCATION. THEN 2ND AREA OF CONVECTION COULD DVLP FAR NERN NEBR LATER TNGT SIMILAR TO LAST NGT AND DROP TWD ECNTRL ZONES BY TUE MORNING. PREV FCST LOWS LOOK GOOD. FOR TUE...OUTFLOW COULD CONTAMINATE SCENARIO...BUT BELIEVE FNT WL WORK SLOWLY SE ACRS FCST AREA SETTING UP IN SERN NEBR BY LATE AFTN. ETA'S INSTABILITY FCST IS HIGH WITH OVR 4000 J/KG CAPE AND 0-6KM SHEAR BULLSEYE MOVG ACRS FCST AREA. IF TSTMS DO DVLP IT COULD BE QUITE ACTIVE. SO...PREV FCST OF RELATIVELY HIGH POPS LOOK GOOD AS DO TEMPS. SOME QUESTION TO HOW FAR S FNT WL MOV...IF IT DOES...TUE NGT/WED AS UPR RDG RMNS NRLY STATIONARY. ATTM WILL COUNT ON ENOUGH CONVECTION TO PUSH IT SE OF NERN NEBR BY WED AND LEAVE NRN 1/2 OF CWA DRY ON WED. WL CONT SMALL POPS POPS ACROSS THE S. WITH ERLY SFC FLOW COOLER AVN MAV TEMPS LOOK A LTL BTR THAN NGM. .OMA...NONE CHERMOK
In the hours before
Local storm report, Jul 2, 11:01 PM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1101 PM CDT MON JUL 02 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0958 PM 2 W ORCHARD NE .75 INCH HAIL
07/02/01 ANTELOPE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1009 PM 5 E NIOBRARA NE 1 INCH HAIL
07z/02/01 KNOX REPORTED BY PUBLIC.Local storm report, Jul 2, 11:27 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1127 PM CDT MON JUL 02 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION...R.
1110 PM WAUSA NE .88 INCH HAIL
07/02/01 KNOX REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jul 3, 12:03 AM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1209 PM CDT TUE JUL 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION...:.
1130 PM BLOOMFIELD NE .88 INCH HAIL
07/02/01 KNOX REPORTED BY FIRE AND
RESCUE.The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 9:34 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 56 min |
| Jul 2, 9:59 PM CDT | Severe Thunderstorm Warning | OAX | Antelope | 61 min |
| Jul 2, 10:31 PM CDT | Severe Thunderstorm Warning | OAX | Knox, Pierce | 44 min |
| Jul 2, 10:34 PM CDT | Flash Flood Warning | OAX | Knox | 5 hr |
| Jul 2, 11:17 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 43 min |
| Jul 2, 11:35 PM CDT | Severe Thunderstorm Warning | OAX | Wayne | 40 min |
| Jul 3, 1:26 AM CDT | Severe Thunderstorm Warning | OAX | Antelope | 49 min |
| Jul 3, 2:03 AM CDT | Severe Thunderstorm Warning | OAX | Madison | 42 min |
| Jul 3, 2:23 AM CDT | Severe Thunderstorm Warning | OAX | Platte, Stanton | 67 min |
| Jul 3, 3:37 AM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy | 38 min |
| Jul 3, 3:49 AM CDT | Severe Thunderstorm Warning | OAX | Madison, Platte | 41 min |
| Jul 3, 4:41 AM CDT | Severe Thunderstorm Warning | OAX | Cass | 49 min |
| Jul 3, 4:54 AM CDT | Severe Thunderstorm Warning | OAX | Otoe | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.